MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC VISUALASE GUIDED LASER ABLATION SYSTEM; LASER INSTRUMENT, SURGICAL, POWERED

MEDTRONIC NAVIGATION, INC VISUALASE GUIDED LASER ABLATION SYSTEM; LASER INSTRUMENT, SURGICAL, POWERED
Model Number 002-1100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that, while in a soft neuro tissue ablation procedure, the damaged map showed that there was no damage for one of the four lasers in use.The site increased the wattage of the test and there was no damage presented on the model.The surgeon was noted to have put neuroform in the bone anchor before laser insertion but did not flush it out prior to placing the catheter and laser.Once the catheter was removed, neuroform was reported to be stuck to it.All other lasers in the procedure were noted to function as designed.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no reported impact on patient outcome.
 
Additional Manufacturer Narrative
The visualise cooling laser applicator catheter was returned to the manufacturer for analysis.The unit was found to be fully functional with no problem found.The reported event could not be duplicated by medtronic personnel.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISUALASE GUIDED LASER ABLATION SYSTEM
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8864450
Report Number1723170-2019-04382
Device Sequence Number14002350
Product Code GEX
UDI-Device Identifier00643169584440
UDI-Public00643169584440
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number002-1100
Device Catalogue Number002-1100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer08/09/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight68